Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Oct 21, 2021, 6:19 AM EDT for Lucas County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2021, 6:19 AM EDT (10:19 UTC)
- Expired
- Oct 21, 2021, 6:45 AM EDT
- In force
- 26 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.50 in
- Wind
- 30
County Lucas County, OH
The radar
The Detroit radar (KDTX), 114 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517
WWUS81 KCLE 211019
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
619 AM EDT Thu Oct 21 2021
OHZ003-211045-
Lucas OH-
619 AM EDT Thu Oct 21 2021
...A strong thunderstorm will impact portions of Lucas County through
645 AM EDT...
At 617 AM EDT, Doppler radar was tracking a strong thunderstorm near
Swanton, moving northeast at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Toledo, Swanton, Oregon, Sylvania, Whitehouse, Holland, Maumee,
Ottawa Hills, Berkey, Harbor View and Neapolis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4171 8345 4170 8346 4170 8344 4169 8343
4169 8335 4171 8334 4168 8330 4168 8331
4162 8345 4162 8357 4157 8362 4146 8388
TIME...MOT...LOC 1017Z 239DEG 41KT 4168 8389
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 21, 4:22 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 21, 4:22 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
422 AM EDT Thu Oct 21 2021
.SYNOPSIS...
A low pressure system and cold front will move across the region
this afternoon and evening, followed by a reinforcing cold front
late tonight. A trough will linger through the weekend. Another low
pressure system will approach the area on Monday.
&&
.NEAR TERM /THROUGH FRIDAY/...
An active weather period is expected today into Friday as a strong
cold front sweeps east across the region this afternoon and evening.
Already beginning to see elevated convection form across portions of
northern IN and southern MI early this morning, associated with a
pre-frontal trough. Plenty of lightning has been observed with these
storms, which may be surprising given the unfavorable instability
parameter space. However, a bulk of the instability is aloft, in the
lightning initiation zone which is driven by very steep mid-level
lapse rates. As the pre-frontal trough continues east through this
morning, it will encounter a slightly less favorable environment,
though still thinking lightning activity should continue across NW
OH and the Toledo area. Lightning may be less of a concern as the
showers enter the Cleveland area by mid to late morning, though
brief spurts of moderate to heavy rain remain possible.
The line of showers should be exiting our area along the OH/pA
border by mid-afternoon. Immediately following the pre-frontal
trough, a narrow axis of upper 50 dew points will enter the eastern
half of the area (generally east of I-77), ahead of an eastward-
advancing cold front, allowing for some surface-based instability,
and perhaps for a second line of showers and thunderstorms to
develop. Depending on how much surface instability can develop,
there is a chance for this secondary line of showers and
thunderstorms to produce severe-level wind gusts, coincident with
the SPC SWODY1 marginal risk.
Behind this first cold front, another reinforcing cold front will
sweep south across the area by late this evening and overnight,
resulting in lake-enhanced rain showers along the lakeshore. Behind
the reinforcing cold front, cooler air aloft will return, allowing
for some isolated to scattered lake-effect rain showers into Friday
morning. By Friday afternoon, low-level moisture may not be
sufficient for lake-effect precipitation, but anticipate a cloudy
day for most areas. Highs will be below-average on Friday, with
temperatures in the mid 50s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Large scale upper-level trough will encompass much of the region
Friday night through Saturday with a few shortwave traversing the
area during the time frame as well. This will result in some
isolated to scattered rain showers with perhaps some lake
enhancement at times.
A surface low will develop over the central Great Plains on Sunday
ahead of a potent upper-level trough. A warm front will extend from
this low across northern Ohio, with frontogenesis and isentropic
upglide resulting in widespread precipitation banded precipitation
located in the vicinity of the CLE CWA Sunday night.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
By Monday the surface low will be located near the CLE CWA, though
there is significant variability on the track, timing, and general
evolution of the low pressure system and large-scale synoptic
pattern. In general, precipitation is expected to continue through
at least Monday night, with some potential through Wednesday. High
pressure and upper-level ridging will likely bring quiet weather
perhaps on Wednesday.
&&
.AVIATION /06Z Thursday THROUGH Monday/...
VFR across the TAF sites early this evening, though ceilings and
vsbys will begin to deteriorate to MVFR and perhaps IFR through
the remainder of today. A line of showers and thunderstorms has
developed across IN and southern MI early this morning. This
line will continue to move east, with VCTS reaching TOL/FDY by
9/10Z respectively. Have added in a 2-hour tempo group for TOL
from 10-12Z as confidence is higher in a thunderstorm affecting
the terminal. Have left out a tempo group for FDY at this time
due to lower confidence. Anticipate thunder may be less common
as the line travels east through the morning, so have left out
thunder mention, but added in 2-hour tempo windows for heavy,
2sm rain across all other TAF sites (MFD/CLE/CAK/YNG/ERI). In
addition, have added another 2-hour tempo group at ERI in the
mid to late afternoon for some redevelopment of thunderstorms.
We'll have to watch this line near ERI for some severe-level
wind gusts.
Lower. MVFR ceilings should not arrive across the TAF sites
until later this evening and overnight behind the front,
starting west and working their way east. Will have to monitor
for potential IFR ceilings at CLE overnight, in addition to
lowered vsbys due to lake-effect rain showers.
Winds are generally south to southwest early this morning,
around 10 knots. Ahead of the cold front this morning into the
early afternoon, southwesterly winds will increase to around 10
to 15 knots, with gusts of 20 to 25 knots possible. Behind the
front this afternoon and evening, winds will shift towards the
west to northwest, gusting to 25 to 30 knots at times.
Outlook...Periods of Non-VFR Thursday night through Sunday with
lower ceilings and scattered showers. Non-VFR possible again on
Monday in rain and lower ceilings.
&&
.MARINE...
Southwest winds ahead of an eastward moving low pressure system will
increase to 15-20 knots this morning. A cold front extending from
this low will move east across the lake this afternoon/evening, with
winds out of the west immediately increasing to 20-30 knots behind
the cold front, lasting through tonight. A Small Craft Advisory has
been issued to cover this hazard. A weaker cold front will cross the
lake out of the north tonight, allowing winds to shift to out of the
northwest and north, simultaneously weakening to less than 10 knots
by Friday afternoon. Winds generally remain weaker (less than 15
knots) through at least Sunday afternoon. A low pressure system
develops over the central Great Plains on Sunday, passing to the
south of Lake Erie on Monday. This will result in easterly winds of
20-30 knots Sunday night through at least Monday night.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 8 AM EDT
Friday for LEZ145>149.
Small Craft Advisory from 1 PM this afternoon to midnight EDT
tonight for LEZ142>144.
&&
SYNOPSIS...Kahn
NEAR TERM...Kahn
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Kahn
MARINE...SaundersHazardous weather outlook, Oct 21, 3:13 AM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 313 AM EDT Thu Oct 21 2021 LEZ142>146-162>166-OHZ003-006>011-017>021-027>031-036>038-047-220715- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga- Hancock-Seneca-Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland- Wayne-Marion-Morrow-Holmes-Knox- 313 AM EDT Thu Oct 21 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-147>149-167>169-OHZ012>014-022-023-032-033-089-PAZ001>003- 220715- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY-Willowick to Geneva-on- the-Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on- the-Lake to Conneaut OH beyond 5 nm off shoreline to US- Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lake-Geauga-Ashtabula Inland-Portage-Trumbull-Stark- Mahoning-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 313 AM EDT Thu Oct 21 2021 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a marginal risk for severe-level wind gusts today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 21, 6:19 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
619 AM EDT Thu Oct 21 2021
OHZ003-211045-
Lucas OH-
619 AM EDT Thu Oct 21 2021
...A strong thunderstorm will impact portions of Lucas County through
645 AM EDT...
At 617 AM EDT, Doppler radar was tracking a strong thunderstorm near
Swanton, moving northeast at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Toledo, Swanton, Oregon, Sylvania, Whitehouse, Holland, Maumee,
Ottawa Hills, Berkey, Harbor View and Neapolis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4171 8345 4170 8346 4170 8344 4169 8343
4169 8335 4171 8334 4168 8330 4168 8331
4162 8345 4162 8357 4157 8362 4146 8388
TIME...MOT...LOC 1017Z 239DEG 41KT 4168 8389
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:04 AM EDT | Small Craft Advisory | CLE | 28 hr | |
| Oct 21, 6:35 AM EDT | Special Weather Statement | CLE | Wood | 25 min |
| Oct 21, 7:22 AM EDT | Special Weather Statement | CLE | Wood | 23 min |
| Oct 21, 1:26 PM EDT | Special Weather Statement | CLE | Mahoning | 64 min |
| Oct 21, 3:59 PM EDT | Special Weather Statement | CLE | Knox | 46 min |
| Oct 21, 4:08 PM EDT | Tornado Warning | CLE | Ashland, Medina, Wayne | 52 min |
| Oct 21, 4:21 PM EDT | Tornado Warning | CLE | Medina | 24 min |
| Oct 21, 4:31 PM EDT | Tornado Warning | CLE | Stark, Summit, Wayne | 44 min |
| Oct 21, 4:40 PM EDT | Tornado Warning | CLE | Cuyahoga, Summit | 35 min |
| Oct 21, 5:04 PM EDT | Tornado Warning | CLE | Geauga, Portage, Summit | 41 min |
| Oct 21, 5:07 PM EDT | Tornado Warning | CLE | Portage, Summit | 38 min |
| Oct 21, 5:10 PM EDT | Tornado Warning | CLE | Stark, Summit | 35 min |
| Oct 21, 5:45 PM EDT | Tornado Warning | CLE | Mahoning, Stark | 45 min |
| Oct 21, 5:51 PM EDT | Tornado Warning | CLE | Mahoning, Portage, Trumbull | 39 min |
| Oct 21, 6:18 PM EDT | Tornado Warning | CLE | Trumbull | 20 min |
| Oct 21, 6:22 PM EDT | Tornado Warning | CLE | Trumbull | 23 min |
| Oct 21, 7:13 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 47 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.